Skip to main content

Hahn–Banach theorems for MV-algebras

We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.


We introduce the MV-seminorms and we prove Hahn–Banach type extension results for linear functions and MV-algebra homomorphisms dominated by MV-seminorms.

This is a preview of subscription content, access via your institution.


  • Bigard A, Keimel K, Wolfenstein S (1977) Groupes et anneaux réticulés. Lecture Notes in Math, vol 608. Springer, Berlin

    Google Scholar 

  • Birkhoff G (1973) Lattice theory. American Mathematical Society, Providence

  • Buskes GJHM, van Rooij ACM (1989) Hahn–Banach for Riesz homomorphisms. Nederl Akad Wetensch Proc Ser A 92:25–34

    Google Scholar 

  • Buskes GJHM, van Rooij ACM (1992) Riesz spaces and the ultrafilter theorem I. Compositio Mathematica 83:311–327

    MathSciNet  MATH  Google Scholar 

  • Cignoli R, D’Ottaviano IML, Mundici D (2000) Algebraic foundations of many-valued reasoning. Kluwer, Dordrecht

    MATH  Google Scholar 

  • de Jonge E, van Rooij ACM (1977) Introduction to Riesz spaces. Mathematical Centre Tracts 78, Amsterdam

    MATH  Google Scholar 

  • Di Nola A, Leuştean I, Flondor P (2003) MV-modules. J Algebra 267:21–40

    Article  MathSciNet  MATH  Google Scholar 

  • Dvurečenskij A (1999) On partial addition in pseudo MV-algebras. In: Smeureanu I et al (ed) Proceedings of the Fourth International Symposium on Economic Informatics, Bucharest INFOREC Printing House, Bucharest, 6–9 May 1999, pp 952–960

  • Fedel M, Keimel K, Montagna F, Roth W (2012) Imprecise probabilities, bets and functional analytic methods in Lukasiewicz logic. Forum Mathematicum. doi:10.1515/form.2011.123

  • Flondor P, Leuştean I (2003) Tensor products of MV-algebras. Soft Comput 7:446-457

    MATH  Google Scholar 

  • Gluschankof D (1992) Prime deductive systems and injective objects in the algebras of Lukasiewicz infinite-valued calculi. Algebra Universalis 29:354-377

    Article  MathSciNet  MATH  Google Scholar 

  • Goodearl KR, Handelman DE, Lawrence JW (1980) Affine representations of Grothendieck groups and applications to Rickart C*-algebras and ℵ0-continuous regular rings, Mem AMS 26, Number 234. Providence, Rhode Island

  • Kroupa T (2006) Representation and extention of states on MV-algebras. Arch Math Log 45:381–392

    Article  MathSciNet  MATH  Google Scholar 

  • Luxemburg WAJ, Zaanen AC (1971) Riesz spaces I. North-Holland, Amsterdam

    MATH  Google Scholar 

  • Mundici D (1986) Interpretation of AF C*-algebras in Łukasiewicz sentential calculus. J Funct Anal 65:15–63

    Article  MathSciNet  MATH  Google Scholar 

  • Mundici D (1995) Averaging the truth value Łukasiewicz logic. Studia Logica 55:113–127

    Article  MathSciNet  MATH  Google Scholar 

  • Mundici D (1999) Tensor products and the Loomis-Sikorski theorem for MV-algebras. Adv Appl Math 22:227–248

    Article  MathSciNet  MATH  Google Scholar 

  • Mundici D (2011) Advanced Łukasiewicz calculus and MV-algebras. Trends in Logic, vol 35. Springer, Heidelberg

Download references


This work was supported by the strategic Grant POSDRU/89/1.5/S/58852, Project "Postdoctoral programme for training scientific researchers" cofinanced by the European Social Found within the Sectorial Operational Program Human Resources Development 2007–2013.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Ioana Leuştean.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Leuştean, I. Hahn–Banach theorems for MV-algebras. Soft Comput 16, 1845–1850 (2012).

Download citation

  • Published:

  • Issue Date:

  • DOI:


  • MV-algebra
  • Riesz space
  • Hahn–Banach theorem
  • MV-seminorm